RYL Forums


Forum Jump
Post New Thread  Reply
 
Thread Tools Search this Thread
Old 22-06-2014, 11:27 PM   #1
not_so_insig
It's Bouquet! B-U-C-K-E-T!
 
not_so_insig's Avatar
 
Join Date: Sep 2004
Location: Wales, UK
I am currently:
hallucinations - meds or illness

I bought my usual antihistamines and I made the mistake of reading the leaflet. It said that appossible side effect could be hallucinations. However I suffer from schizophrenia, of which hallucinations is part of it. How do I know that my hallucinations are down to the antihistamines and not the schizophrenia? I hate to be in hospital and/or sectioned when my illness isn't to blame.

On a similar note it says that another side effect is blurred vision. I get that with the antipsychotic I am on Clopixol. How do I know whether my blurred vision is down to the antihistamines or the clopixol?




Wannabe CPN : -)
"He who is tired of Weird Al is tired of life." - Homer Simpson
"I hear those voices that will not be drowned"
Sanity is a nasty disease. The world would be a happier place without it. - Rilic
RIP Kat 4th July 1987- 11th June 2013


not_so_insig is offline   Reply With Quote
Old 24-06-2014, 12:50 PM   #2
not_so_insig
It's Bouquet! B-U-C-K-E-T!
 
not_so_insig's Avatar
 
Join Date: Sep 2004
Location: Wales, UK
I am currently:

Anyone? I am dead worried that I will get hallucinations.




Wannabe CPN : -)
"He who is tired of Weird Al is tired of life." - Homer Simpson
"I hear those voices that will not be drowned"
Sanity is a nasty disease. The world would be a happier place without it. - Rilic
RIP Kat 4th July 1987- 11th June 2013


not_so_insig is offline   Reply With Quote
Old 24-06-2014, 01:03 PM   #3
Cacoethes
90's B*tch
 
Cacoethes's Avatar
 
Join Date: Sep 2008
Location: Hyrule
I am currently:

I suppose there's no way of knowing, but at the end of the day, hallucinations are hallucinations and are still distressing and still need to be treated regardless of cause.

I would imagine that the amount of people that suffer hallucinations due to antihistamines is relatively small so it would be more likely that your schizophrenia is the cause.

The only way you could tell really would be to stop taking the anti histamines for a while, but I don't know the reasons you need them and obviously wouldn't say to stop taking them if a doctor had told you to take them or something.



I'm fine! Totally fine. I don't know why it's coming out all loud and squeaky, 'cause really, I'm fine!


Who else is fine?!?!?


Cacoethes is offline   Reply With Quote
Old 24-06-2014, 04:13 PM   #4
Laura2.0
 
Laura2.0's Avatar
 
Join Date: May 2010
Location: Germany

Quote:
Originally Posted by Cacoethes View Post
The only way you could tell really would be to stop taking the anti histamines for a while, but I don't know the reasons you need them and obviously wouldn't say to stop taking them if a doctor had told you to take them or something.
^that. And it can take a while for side effects to wear off. I met someone who had parkinson symptoms as a side effect and it took weeks for her to become normal again.

I think talking to the dr who prescribed you the antihistamines and also to your psych who is prescribing you the clopixol. There could be an interaction with medication as well.

Schizophrenia has more symptoms that 'jsut' hallucinations, so if you have more symptoms at the same time with the hallucinations it is probably because of schizophrenia. But there is also a possibillity that the halluciations trigger other symptoms, so it's really hard to tell what causes it.



You survived the abuse.
You're gonna survive the recovery.

- Olivia Benson

Laura, Ginger, Cassi, Luna, Joni, Lena


Laura2.0 is offline   Reply With Quote
Old 24-06-2014, 04:44 PM   #5
not_so_insig
It's Bouquet! B-U-C-K-E-T!
 
not_so_insig's Avatar
 
Join Date: Sep 2004
Location: Wales, UK
I am currently:

Thanks everyone.

I am taking the antihistamines of my own accord not under the direction of the doctor. I am taking them for hay fever. So I suppose I could stop taking them at any time without the need of a doctor. I suppose if I get hallucinations then I should look for a different antihistamine with a different main ingredient. I will speak to my cpn tomorrow and see if she has anything to say.

The only danger is that I may not realise that they are hallucinations and I may get sectioned. I suppose my team are at least aware I am taking potential hallucinations causing meds rather than blaming the illness.




Wannabe CPN : -)
"He who is tired of Weird Al is tired of life." - Homer Simpson
"I hear those voices that will not be drowned"
Sanity is a nasty disease. The world would be a happier place without it. - Rilic
RIP Kat 4th July 1987- 11th June 2013


not_so_insig is offline   Reply With Quote
Old 24-06-2014, 05:07 PM   #6
tiptoes
Forum Mod
 
tiptoes's Avatar
 
Join Date: Jul 2006
Location: UK
I am currently:

Could you look at taking an antihistamine with a different active ingredient? I've just had a look at the PIL of mine (Benadryl, active ingredient acrivastine) and it doesn't have hallucinations as a possible side effect, although these are on the pricey side as it is only seems to be available as a branded product.



In my dreams I slew the dragon


tiptoes is offline   Reply With Quote
Reply


Currently Active Members Viewing This Thread: 1 (0 members and 1 guests)
 

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Censor is ON
Forum Jump


Sea Pink Aroma
All times are GMT +1. The time now is 01:10 AM.